MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: rtr cv lab manager.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed since the device was not available for evaluation.The exact root cause cannot be determined.The likely root cause is the user pulled the wire back through the needle.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).
 
Event or Problem Description
The user facility reported that the ik precision device, wire would not pass through the sheath.The wire had to be retrieved from the artery.The patient was in stable condition.The event occurred intra-operative.Medical/surgical intervention was required.The procedure outcome was successful.Additional information 20p mar 2023: procedure performed was a left and right heart cath.When they were gaining access, the doctor attempted to feed the wire through the needle and the tip of the wire was knotted up, within the needle.The doctor attempted to remove the wire; however, it was stuck in the needle.A 10 french catheter was threaded over the wire to try and remove the trapped wire back through however that did not work either.When the doctor pulled the wire back, the tip of the wire broke off (at the very tip).The wire tip was retrieved after the skin was nicked from a surgeon.The surgeon was able to visualize the wire tip fragment within the vein, just under the skin.The surgeon was then able to remove the wire with hemostats without any harm to the patient.Terumo medical received an fda medwatch report # mw5115904.The event description states that it was unclear how the wire formed a knot on itself inside the body.However, it became entrapped within the tissue and could not be withdrawn.The physician tried several times to do so but could not be removed.It unwound and stretched itself very thin.The vascular surgeon attempted to remove the wire however it snapped breaking the wire, requiring a blunt dissection of the vessel to remove the knotted wire.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16740808
Report Number1118880-2023-00051
Device Sequence Number6843260
Product Code DYB
UDI-Device Identifier00389701010793
UDI-Public00389701010793
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot Number0000254936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown